ISSN 2147-9720 | E-ISSN 2148-4279
Case Report
First case of demyelinating polyneuropathy probably related to treatment with golimumab
1 Department of Neurology, University Healthcare Complex of Salamanca, Salamanca, Spain  
Eur J Rheumatol ; : -
DOI: 10.5152/eurjrheum.2018.17193
Key Words: Polyneuropathies, golimumab, arthritis
Abstract

Treatment with anti-tumor necrosis factor alpha (anti-TNF α) drugs may lead to demyelinating polyneuropathies. Here, we present the case of a patient with rheumatic disease who developed sensory polyneuropathy probably related to anti-TNF α drugs. The patient was diagnosed with undifferentiated arthritis during treatment with weekly injection of golimumab. She presented a progressive picture of paresthesia of all four limbs, with distal and symmetrical predominance, associated with mild dysarthria and universal areflexia, except for the Achilles reflex. Hyperproteinorrachia was observed in a cerebrospinal fluid study, and demyelinating polyneuropathy with a sensory predominance appeared in an electronystagmography/electromyography test. Full recovery was achieved, and 6 months later, the symptoms reappeared. The patient was discharged with a diagnosis of acute demyelinating polyneuropathy with sensory predominance and probable Guillain–Barré syndrome. In the absence of any other explanation, the symptoms of paresthesia were related to the administration of golimumab. After the drug was discontinued, the patient did not present the symptoms again.

 

 

Cite this article as: Domínguez Díez FJ. First case of demyelinating polyneuropathy probably related to treatment with golimumab. Eur J Rheumatol 2018; DOI: 10.5152/eurjrheum.2018.17193.

Key Words
Authors
All
Author’s Corner
Survey
AVES | Copyright © 2018 Medical Research and Education Association | Latest Update: 01.06.2018